MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ MUELLER HINTON II AGAR PREPARED MEDIA; MUELLER HINTON AGAR/BROTH CULTURE MEDIA ANTIMICROBIAL SUSCEPTIBILITY TEST

BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ MUELLER HINTON II AGAR PREPARED MEDIA; MUELLER HINTON AGAR/BROTH CULTURE MEDIA ANTIMICROBIAL SUSCEPTIBILITY TEST
Model Number 221800
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/18/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bacterial contamination was found on the bd bbl¿ mueller hinton ii agar prepared media.There was no report of patient impact.The following information was provided by the initial reporter: "customer reported to have received 14 boxes of 24 plates with lot#:1246433 with expiration date of (b)(6) 2021." "only one plate was observed with bacterial contamination".
 
Additional Manufacturer Narrative
Device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bacterial contamination was found on the bd bbl¿ mueller hinton ii agar prepared media.There was no report of patient impact.The following information was provided by the initial reporter: "customer reported to have received 14 boxes of 24 plates with lot#: 1246433 with expiration date of 12/16/21." "only one plate was observed with bacterial contamination".
 
Additional Manufacturer Narrative
H6: investigation summary this memo is to summarize findings regarding the complaint related to catalog number 221800 plate mueller hinton ii agar 24 ea, batch number 1246433, and complaint number (b)(4) for contamination.During manufacturing of material 221800, media is formulated and sent through a high temperature short time sterilizer to remove bioburden.The petri dishes are subjected to uv radiation to decrease bioburden.The petri dishes are filled in a positive pressure hepa filtered environment.The filled plates are cooled and immediately wrapped into sleeves to decrease the introduction of microbes.Sleeves are then packaged into cartons and then transferred to a refrigerated truck (2 to 8 degrees c) for shipment to the distributor.Bd distributors are provided with the storage guidelines for the shipping and handling of bd media of 2 to 8 degrees c in a dark place.The batch history record for batch 1246433 was satisfactory and no quality notifications were generated during manufacturing and inspection.The release testing that is performed on this product does include bioburden testing.A sample of plates are incubated at 25 degrees c and at 35 degrees c for approximately 72 hours.All bioburden testing performed on this batch was satisfactory per bd internal procedures.Affected product does not have any sterility claims; the product is tested for bioburden prior to release to ensure that it conforms to product specifications.However, this does not ensure that the end-user will not receive a contaminated plate.The complaint history was reviewed, and no other complaints have been taken on batch 1246433.Retention samples from batch 1246433 were not available for inspection.Four photos were received for investigation.One photo shows the side of a sleeve with one plate and microbial growth is visible in one plate.Another other photo shows a close up of the bottom of a plate with microbial growth in the media.The third photo shows a plate, lid side up, from batch 1246433 (time stamp 1227) with bacterial growth on the surface.No return samples were received for investigation.This complaint can be confirmed.This product does not have a sterile claim.Based on the low defect rate for this batch, no actions are planned at this time.Bd will continue to trend complaints for contamination.H3 other text : see h10.

Brand Name
BD BBL¿ MUELLER HINTON II AGAR PREPARED MEDIA
Common Device Name
MUELLER HINTON AGAR/BROTH CULTURE MEDIA ANTIMICROBIAL SUSCEPTIBILITY TEST
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
katie swenson
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key12814168
Report Number1119779-2021-01813
Device Sequence Number20211663
Product Code JTZ
UDI-Device Identifier10382902218002
UDI-Public10382902218002
Combination Product (Y/N)N
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/16/2021
Device Model Number221800
Device Catalogue Number221800
Device Lot Number1246433
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2021
Supplement Date Received by Manufacturer12/08/2021
Initial Report FDA Received Date11/15/2021
Supplement Report FDA Received Date12/24/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown